MAUDE Adverse Event Report: SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD. SOMATOM GO.TOP (CN); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD. SOMATOM GO.TOP (CN); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061648
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom go.Top ct system.Siemens was notified that the image labeling "head centre feet" was incorrect on images during the procedure despite the correct patient position selected.The customer turned off mirroring of interventional protocols and the reconstructed images were normal again.There is no report of impact to the state of health of any patient or user involved.
 
Additional Manufacturer Narrative
Siemens has completed a detailed technical investigation of the issue and revealed a device malfunction.The order of the orientation labels "head", "center", and "feet" in the axial thick slice segments are erroneously swapped in the following two cases: if the recon parameter "image order" is changed by the user from the default setting "head to feet" to "feet to head", or if the recon parameter "mirroring" is changed by the user from the default setting "none" to any other value, this influences the parameter "image order", which is switched from the default setting "head to feet" to "feet to head" so that the above condition applies.As a result, the head segment may mistakenly be labeled as "feet" and vice versa.If the user does not use anatomic landmarks and/or the shown images, and only focuses on the wrong orientation labels to determine the direction in which the needle must be tilted (towards the head or towards the feet), this could lead to the incorrect placement and angulation of the needle, resulting in potential unwanted damage to sensitive anatomical structures.Siemens is currently working on a permanent solution for this malfunction and the solution will be distributed as a software update.As an immediate action, siemens has distributed a customer safety advisory notice to address this error to all users of the affected application licenses.This action was reported to the fda according to 21cfr806 on(b)(6)2022, under report number 2240869-12/22/2022-0022-c (res#91481, ct083/22/s).

Brand Name
SOMATOM GO.TOP (CN)
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai, china 20131 8
CH  201318
Manufacturer (Section G)
SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai, china 20131 8
CH   201318
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key16313558
Report Number3003202425-2023-62027
Device Sequence Number17582218
Product Code JAK
UDI-Device Identifier04056869151595
UDI-Public04056869151595
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair,Recall,Inspection
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11061648
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES# 91481
Patient Sequence Number1
Patient SexUnknown